Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 108, NWS Dodge City, KS

June 12, 2009Ford County, Gray County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 12, 2009, 2:43 AM CDT for Ford County, Gray County, Hodgeman County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 2:43 AM CDT (07:43 UTC)
Expired
Jun 12, 2009, 3:30 AM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ford County, KS, Gray County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 8 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:04 AM CDTHAIL 0.75Dodge City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 9:46 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 12, 2:04 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 120743
SVRDDC
KSC057-069-083-120830-
/O.NEW.KDDC.SV.W.0108.090612T0743Z-090612T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
243 AM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORD COUNTY IN SOUTHWEST KANSAS.
  EAST CENTRAL GRAY COUNTY IN SOUTHWEST KANSAS.
  SOUTHERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.

* UNTIL 330 AM CDT

* AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 3 MILES SOUTH OF HOWELL...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOWELL...
  DODGE CITY...
  FT. DODGE...
  WRIGHT...
  FORD...
  RURAL RESIDENCES OF EASTERN GRAY...FORD AND SOUTHERN HODGEMAN
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR 
GRAY...FORD...AND HODGEMAN COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR SOUTHWESTERN
KANSAS.

&&

LAT...LON 3803 9961 3749 9965 3763 10034 3789 10033
TIME...MOT...LOC 0743Z 272DEG 26KT 3774 10019

$$

RITTERLING
2 follow-up statements
000 
WWUS53 KDDC 120801
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
301 AM CDT FRI JUN 12 2009

KSC057-069-083-120830-
/O.CON.KDDC.SV.W.0108.000000T0000Z-090612T0830Z/
HODGEMAN KS-GRAY KS-FORD KS-
301 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR FORD...EXTREME EAST CENTRAL GRAY AND SOUTHEASTERN HODGEMAN
COUNTIES...

AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR DODGE CITY...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DODGE CITY...
  FT. DODGE...
  WRIGHT...
  FORD...
  RURAL RESIDENCES OF EASTERN GRAY...FORD AND SOUTHEASTERN HODGEMAN
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3761 10021 3791 10021 3803 9961 3749 9965
TIME...MOT...LOC 0801Z 272DEG 26KT 3774 10002

$$

18
000 
WWUS53 KDDC 120817
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
317 AM CDT FRI JUN 12 2009

KSC069-083-120826-
/O.CAN.KDDC.SV.W.0108.000000T0000Z-090612T0830Z/
HODGEMAN KS-GRAY KS-
317 AM CDT FRI JUN 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL GRAY AND
SOUTHEASTERN HODGEMAN COUNTIES IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF EASTERN GRAY AND SOUTHEASTERN HODGEMAN
  COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR SOUTHWESTERN
KANSAS.

LAT...LON 3760 10012 3789 10013 3790 9962 3749 9965
TIME...MOT...LOC 0816Z 290DEG 22KT 3768 9992

$$

KSC057-120830-
/O.CON.KDDC.SV.W.0108.000000T0000Z-090612T0830Z/
FORD KS-
317 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR CENTRAL FORD COUNTY...

AT 316 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTH OF
FT. DODGE...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DODGE CITY...
  FT. DODGE...
  SPEARVILLE...
  FORD...
  RURAL RESIDENCES OF CENTRAL FORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3760 10012 3789 10013 3790 9962 3749 9965
TIME...MOT...LOC 0816Z 290DEG 22KT 3768 9992

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:46 PM CDT, 10 hours 57 minutes earlier.

Area forecast discussion, Jun 11, 3:46 PM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT THU JUN 11 2009

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES AND THE
POTENTIAL FOR AN MCS TONIGHT.

UPPER AIR ANALYSIS FROM 12Z SHOWED A SHORTWAVE TROUGH OVER THE
DESERT SOUTHWEST. AN 80 KNOT JET AT 250 MB WAS OVER SOUTHERN
CALIFORNIA AND WESTERN ARIZONA. WATER VAPOR LOOPS SHOW THESE
FEATURES HEADING TOWARD THE CENTRAL HIGH PLAINS AS THE DAY GOES
ON. AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WAS WORKING EAST
THROUGH THE COLORADO MOUNTAINS THIS MORNING AND EARLY AFTERNOON
AND RADAR SHOWS THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY
FROM NORTHEAST OF DENVER TO NEAR PUEBLO.

THERE WERE SOME DIFFERENCES IN THE NAM/GFS MODEL SOLUTIONS REGARDING
THE EVOLUTION OF TONIGHTS THUNDERSTORMS. THE GFS SHOWS THE BULK OF
THE QPF STAYING UP OVER NEBRASKA AND FAR NORTHERN KANSAS TONIGHT.
THERE IS A CLUSTER OF STORMS DEVELOPING OVER WYOMING WHICH WILL
LIKELY FOLLOW THE GFS QPF FORECAST. THE NAM SHOWS AN MCS TRACKING
FROM THE PALMER DIVIDE OUT ACROSS WESTERN KANSAS LATER TONIGHT.
MSAS SHOWING A LOW LEVEL THETA-E AXIS FROM WESTERN KANSAS INTO
NORTHEAST COLORADO. THINK THAT AS THE NORTHEAST COLORADO CONVECTION
BECOMES MORE ORGANIZED AND STARTS MOVING OUT...IT WILL FOLLOW THIS
AXIS. HAVE RAISED POPS INTO THE LIKELY CATEGORY OVERNIGHT ACROSS
THE NORTHERN 2/3DS OF THE CWA WITH THAT IN MIND.

THE NAM HAS THE PRECIP MOVING THROUGH OUR EASTERN CWA BY 12Z FRIDAY.
THIS MAY BE A LITTLE SLOW GIVEN THE CURRENT SETUP SO WILL HAVE POPS
DIMINISHING FAIRLY QUICKLY BY MORNING.

ON FRIDAY MID LEVEL RIDGING BECOMES MORE ESTABLISHED OVER THE CENTRAL
HIGH PLAINS AS THE CURRENT WAVE MOVES OUT AND ANOTHER STRONG WAVE
DIGS INTO THE DESERT SOUTHWEST. THERE WILL STILL BE PLENTY OF LOW
LEVEL MOISTURE AROUND THE REGION AND AN EASTERLY UPSLOPE FLOW
COMPONENT. THINK THE MOST LIKELY SCENARIO FOR THUNDERSTORMS WILL
BE DEVELOPMENT ALONG THE FRONT RANGE IN THE AFTERNOON AND EVENING
AND MOVING OUT OVERNIGHT. THERE IS OBVIOUSLY MORE UNCERTAINTY WITH
THIS AND POPS WILL BE MORE BROADBRUSED AND LOWER. WILL CONTINUE
THE SLIGHT CHANCE POPS INTO SATURDAY MORNING AS THE MODELS SHOW
SOME PRECIP LINGERING AROUND PAST 12Z.

DAYS 3-7...

MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT INDICATING AN UPPER LEVEL
TROUGH OF LOW PRESSURE BUILDING IN ACROSS THE EXTREME WESTERN CONUS
TO BEGIN THE PERIOD 00Z SUNDAY. THIS LARGE SCALE PATTERN SHOWS VERY
LITTLE MOVEMENT THROUGH THE MIDDLE OF NEXT WEEK. MEANWHILE, THIS
WILL INFLUENCE A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS THAT
WILL PERSIST THROUGHOUT THE PERIOD. THE GFS AND ECMWF CONTINUE TO
SHOW A SERIES OF S/WAVES AT H5 CYCLING THROUGH THE UPPER LEVEL
PATTERN ACROSS THE CENTRAL PLAINS DURING THE PERIOD. PLENTY OF LOW
LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS CENTRAL AND PORTIONS OF
WESTERN KANSAS AS A DRYLINE CONTINUES TO OSCILLATE BACK AND FORTH
ACROSS SOUTHWEST KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS. AS
A RESULT, THIS WILL BRING THE POSSIBILITY FOR ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS EARLY NEXT
WEEK. SHOULD SEE A BREAK IN PRECIP CHANCES BY THE END OF THE PERIOD
AS UPPER LEVEL TROUGHING IN THE WEST AMPLIFIES SOMEWHAT ALLOWING
RIDGING ALOFT TO EDGE A LITTLE FURTHER NORTHWEST INTO THE CENTRAL
PLAINS. WILL STAY WITH SLIGHT TO LOW END CHANCE POPS EACH DAY
THROUGH EARLY NEXT WEEK IN REGARDS TO THE ISOLATED TO WIDELY
SCATTERED NATURE OF ANY STORMS THAT DEVELOP.

TEMPERATURES WILL CONTINUE TO CLIMB BUT REMAIN JUST BELOW THE
SEASONAL NORM TO BEGIN THE PERIOD. FOR SUNDAY, A SURFACE LOW WILL
DEVELOP JUST TO OUR SOUTHWEST WITH AN ATTENDANT FRONTAL BOUNDARY
EXTENDING EAST GENERALLY ACROSS EXTREME SOUTHERN KANSAS AND NORTHERN
OKLAHOMA. THIS WILL INFLUENCE AN EASTERLY UPSLOPE FLOW ACROSS MUCH
OF SOUTHWEST KANSAS SUNDAY WHICH WILL KEEP COOLER TEMPERATURES IN
PLACE ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. THE GFS AND
ECMWF SHOW TEMPERATURES AT H85 RANGING FROM THE MID TEENS(C) ACROSS
THE NORTHERN PORTION OF THE CWA TO THE MID TO UPPER 20S(C) IN OUR
SOUTH AND SOUTHWEST. EXPECT HIGHS MAINLY IN THE 80S(F) SUNDAY WITH
LOWER 90S(F) POSSIBLE IN THE EXTREME SOUTHWEST. A GRADUAL WARMING
TREND WILL CONTINUE THROUGH MID WEEK AS THE UPPER LEVEL PATTERN
AMPLIFIES ALLOWING AN UPPER LEVEL RIDGE TO EDGE NORTHWARD INTO THE
CENTRAL PLAINS. PLAN TO DROP HIGHS A COUPLE DEGREES OR SO ACROSS THE
NORTH SUNDAY AS A RESULT OF A MORE EASTERLY UPSLOPE FLOW. WILL MAKE
SLIGHT ADJUSTMENTS ELSEWHERE.

&&

AVIATION...

A NEAR STATIONARY FRONTAL BOUNDARY EXTENDING FROM SOUTHEASTERN
COLORADO DOWN INTO THE TEXAS PANHANDLE WILL MOVE VERY LITTLE
TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST
KANSAS OVERNIGHT AND INTO THE EARLY MORNING HOURS FRIDAY. ANY
DEVELOPING STORMS COULD BECOME SEVERE. AN EASTERLY UPSLOPE FLOW WILL
REMAIN IN PLACE ACROSS SOUTHWEST KANSAS DURING THE PERIOD. AMPLE LOW
LEVEL MOISTURE WILL ALSO PERSIST ACROSS CENTRAL AND WESTERN KANSAS.
MAY SEE LINGERING AREAS OF MVFR CIGS LATE THIS AFTERNOON AND EARLY
THIS EVENING, THEN AREAS OF REDEVELOPING MVFR/IFR CIGS AND VIS
ACROSS SOUTHWEST KANSAS...MAINLY AFTER 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  59  83  60  82 /  60  40  20  20
GCK  55  82  58  81 /  60  30  30  20
EHA  56  83  59  84 /  30  10  20  20
LBL  58  84  61  84 /  40  20  20  20
HYS  58  78  58  79 /  70  50  30  20
P28  63  83  64  85 /  40  20  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN02/32
Hazardous weather outlook, Jun 11, 4:15 AM CDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
415 AM CDT THU JUN 11 2009

KSZ030-031-043>046-061>066-074>081-084>090-120915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
415 AM CDT THU JUN 11 2009 /315 AM MDT THU JUN 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER COLORADO LATE THIS
AFTERNOON AND MOVE INTO SOUTHWEST KANSAS THIS EVENING AND
OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL,
DAMAGING WINDS, AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH MONDAY AS
MOIST UPSLOPE SURFACE FLOW AND INSTABILITY CONTINUE. THE BEST
CHANCE FOR SEVERE WEATHER WILL BE IN THE LATE AFTERNOON AND
EVENING PERIODS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

In the hours before

Local storm report, Jun 12, 1:31 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
131 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             11 N MEADE              37.44N 100.34W
06/12/2009  E1.75 INCH       MEADE              KS   TRAINED SPOTTER

&&

06
Local storm report, Jun 12, 1:37 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
137 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     HAIL             8 N GARDEN CITY         38.09N 100.86W
06/12/2009  E1.00 INCH       FINNEY             KS   EMERGENCY MNGR

&&

26
Local storm report, Jun 12, 1:41 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
141 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             ULYSSES                 37.58N 101.36W
06/12/2009  E1.75 INCH       GRANT              KS   TRAINED SPOTTER

&&

26
Local storm report, Jun 12, 1:43 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
143 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             ULYSSES                 37.58N 101.36W
06/12/2009  M1.00 INCH       GRANT              KS   LAW ENFORCEMENT

&&

06
Local storm report, Jun 12, 1:48 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
148 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     HAIL             13 N MEADE              37.47N 100.34W
06/12/2009  E1.75 INCH       GRAY               KS   TRAINED SPOTTER

            HAIL THE SIZE OF NICKELS COVERING HIGHWAY 23 TO A DEPTH
            OF 2 INCHES AT THE MEADE/GRAY COUNTY LINE. SOME GOLFBALL
            SIZED STONES MIXED IN.

&&

WRIGHT
Local storm report, Jun 12, 2:36 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
236 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             11 S NESS CITY          38.29N 99.91W
06/12/2009  E1.00 INCH       NESS               KS   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTED QUARTER SIZED HAIL COVERING
            HIGHWAY 283 FOR A THREE-QUARTERS OF A MILE STRETCH.

&&

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:18 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton72 min
Jun 11, 10:26 PM CDTTornado WarningDDCHamilton, Stanton49 min
Jun 11, 11:13 PM CDTTornado WarningDDCGrant, Hamilton, Kearny, Stanton47 min
Jun 11, 11:50 PM CDTTornado WarningDDCFinney, Grant, Haskell, Kearny40 min
Jun 12, 12:07 AM CDTSevere Thunderstorm WarningDDCHamilton, Kearny38 min
Jun 12, 12:26 AM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward64 min
Jun 12, 12:35 AM CDTSevere Thunderstorm WarningDDCFinney, Kearny40 min
Jun 12, 1:15 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Kearny45 min
Jun 12, 1:17 AM CDTTornado WarningDDCClark, Gray, Meade29 min
Jun 12, 1:29 AM CDTSevere Thunderstorm WarningDDCGrant, Kearny46 min
Jun 12, 1:39 AM CDTSevere Thunderstorm WarningDDCClark51 min
Jun 12, 1:59 AM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman46 min
Jun 12, 2:16 AM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward44 min
Jun 12, 2:20 AM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee55 min
Jun 12, 2:28 AM CDTSevere Thunderstorm WarningDDCClark, Comanche, Kiowa62 min
Jun 12, 2:56 AM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward64 min
Jun 12, 3:13 AM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee62 min
Jun 12, 3:23 AM CDTSpecial Weather StatementDDCPratt52 min
Jun 12, 3:28 AM CDTSevere Thunderstorm WarningDDCFord, Kiowa62 min
Jun 12, 3:53 AM CDTSevere Thunderstorm WarningDDCClark, Ford52 min
Jun 12, 3:57 AM CDTSevere Thunderstorm WarningDDCClark, Meade48 min
Jun 12, 4:23 AM CDTSevere Thunderstorm WarningDDCComanche, Kiowa52 min
Jun 12, 4:45 AM CDTSevere Thunderstorm WarningDDCClark, Ford, Kiowa, Meade45 min
Jun 12, 5:15 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt45 min
Jun 12, 5:56 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.